Pseudotumor cerebri is a condition in which the pressure inside the skull is increased. The brain is affected in a way that the condition appears to be but is not a tumour. Symptoms of pseudotumor cerebri, which include headache, nausea, vomiting, and pulsating sounds within the head, closely mimic symptoms of large brain tumors.
The exact cause of pseudotumor cerebri in most individuals is unknown, but it may be linked to an excess amount of cerebrospinal fluid within the bony confines of your skull.
Your brain and spinal cord are surrounded by cerebrospinal fluid, which acts like a cushion to protect these vital tissues from injury. This fluid is produced in the brain and eventually is absorbed into the bloodstream. The increased intracranial pressure of pseudotumor cerebri may be a result of a problem in this absorption process.
Many patients with Pseudotumor Cerebri have improvement in their symptoms after approximately several months to a year. Under the guidance of their doctor, they can usually stop taking medications at this time. In patients who are overweight, it is critical to achieve and maintain weight loss in order to improve the chance of getting better.
Some patients with Pseudotumor Cerebri have a complete recovery without any visual changes. Other patients, however, can have permanent visual loss, which can range from mild to severe. Currently, there are no treatments to reverse the permanent injury to the optic nerves caused by Pseudotumor Cerebri. Treatment of this disease is focused on halting visual loss that has already occurred.
Read more articles on Pseudotumor Cerebri.
Though all possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; Onlymyhealth assumes no liability for the same. Using any information of this website is at the viewers’ risk. Please be informed that we are not responsible for advice/tips given by any third party in form of comments on article pages . If you have or suspect having any medical condition, kindly contact your professional health care provider.